IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

Is there a duration dependence in Taiwan's business cycles?

  • Shyh-Wei Chen
  • Chung-Hua Shen
Registered author(s):

    This paper intends to investigate the duration dependent feature of Taiwan's business cycles. The constant Markov switching model is revised to take account of the duration dependent feature. The most innovative findings herein are that there is no duration dependence for contraction for the circa pre-1990 periods and no duration dependence for expansion for the circa post-1990 periods. However, there is duration dependence for economic expansion for the circa pre-1990 and duration dependence for contraction for circa post-1990 periods, respectively. In addition, the recessionary dates identified by the duration dependent Markov switching model are identical to the officially defined recessionary chronologies.

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

    File URL: http://www.tandfonline.com/doi/abs/10.1080/10168730500515357
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Article provided by Taylor & Francis Journals in its journal International Economic Journal.

    Volume (Year): 20 (2006)
    Issue (Month): 1 ()
    Pages: 109-128

    as
    in new window

    Handle: RePEc:taf:intecj:v:20:y:2006:i:1:p:109-128
    Contact details of provider: Web page: http://www.tandfonline.com/RIEJ20

    Order Information: Web: http://www.tandfonline.com/pricing/journal/RIEJ20

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

    as in new window
    1. Chauvet, Marcelle, 1998. "An Econometric Characterization of Business Cycle Dynamics with Factor Structure and Regime Switching," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 39(4), pages 969-96, November.
    2. Chib, Siddhartha & Greenberg, Edward, 1996. "Markov Chain Monte Carlo Simulation Methods in Econometrics," Econometric Theory, Cambridge University Press, vol. 12(03), pages 409-431, August.
    3. J. Michael Durland & Thomas H. McCurdy, 1993. "Duration Dependent Transitions in a Markov Model of U.S. GNP Growth," Working Papers 887, Queen's University, Department of Economics.
    4. Eric Ghysels, 1992. "On the Periodic Structure of the Business Cycle," Cowles Foundation Discussion Papers 1028, Cowles Foundation for Research in Economics, Yale University.
    5. Hamilton, James D, 1989. "A New Approach to the Economic Analysis of Nonstationary Time Series and the Business Cycle," Econometrica, Econometric Society, vol. 57(2), pages 357-84, March.
    6. Filardo, Andrew J. & Gordon, Stephen F., 1998. "Business cycle durations," Journal of Econometrics, Elsevier, vol. 85(1), pages 99-123, July.
    7. Layton, Allan P., 1998. "A further test of the influence of leading indicators on the probability of US business cycle phase shifts," International Journal of Forecasting, Elsevier, vol. 14(1), pages 63-70, March.
    8. Chang-Jin Kim & Charles R. Nelson, 1998. "Business Cycle Turning Points, A New Coincident Index, And Tests Of Duration Dependence Based On A Dynamic Factor Model With Regime Switching," The Review of Economics and Statistics, MIT Press, vol. 80(2), pages 188-201, May.
    9. Francis X. Diebold & Glenn D. Rudebusch & Daniel E. Sichel, 1991. "Further evidence on business cycle duration dependence," Working Papers 91-11, Federal Reserve Bank of Philadelphia.
    10. Hamilton, James D & Gang, Lin, 1996. "Stock Market Volatility and the Business Cycle," Journal of Applied Econometrics, John Wiley & Sons, Ltd., vol. 11(5), pages 573-93, Sept.-Oct.
    Full references (including those not matched with items on IDEAS)

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    When requesting a correction, please mention this item's handle: RePEc:taf:intecj:v:20:y:2006:i:1:p:109-128. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Michael McNulty)

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.